Electronic Communications in Probability
- Electron. Commun. Probab.
- Volume 23 (2018), paper no. 85, 12 pp.
On pathwise quadratic variation for càdlàg functions
We revisit Föllmer’s concept of quadratic variation of a càdlàg function along a sequence of time partitions and discuss its relation with the Skorokhod topology. We show that in order to obtain a robust notion of pathwise quadratic variation applicable to sample paths of càdlàg processes, one must reformulate the definition of pathwise quadratic variation as a limit in Skorokhod topology of discrete approximations along the partition. One then obtains a simpler definition which implies the Lebesgue decomposition of the pathwise quadratic variation as a result, rather than requiring it as an extra condition.
Electron. Commun. Probab., Volume 23 (2018), paper no. 85, 12 pp.
Received: 19 June 2018
Accepted: 30 October 2018
First available in Project Euclid: 23 November 2018
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Chiu, Henry; Cont, Rama. On pathwise quadratic variation for càdlàg functions. Electron. Commun. Probab. 23 (2018), paper no. 85, 12 pp. doi:10.1214/18-ECP186. https://projecteuclid.org/euclid.ecp/1542942174